CSN Login
Members Online: 16

Neuropathy

saundra's picture
saundra
Posts: 1390
Joined: Mar 2007

Well, I now am getting neuropathy in my feet...burning & pain at night. Any remedie hints would be appreciated. I took one Tylenol and then two ibuprophen to get to sleep last night after midnight.
I will see my oncologist Thur and will ask him then. Hugs to all.

bozeta
Posts: 17
Joined: Feb 2007

Saundra, I started getting neuropathy in my fingers, then my feet. My gyn/onc started giving me a drug called ethryol during my chemo txs. It is supposed to coat the nerves and help with the neuropathy. It did keep mine from getting any worse,but I've been in remission now since April and I still have it in both . Doc says at this point it will probably not go away. He also said to try taking vitamin b-6 - 100mg.3xa day for a day then 50mg.3x a day which I do every day,but I still have it, just not as sever. I soak in a foot bath of hot water everyday and it seems to help soothe the tingling for awhile. He also switched me from taxol to taxotere during my txs since taxotere doesn't cause as sever a side effect of the neuropathy. Hope this helps a little. Liz

paula2
Posts: 163
Joined: Oct 2005

Saundra, echo Liz on the Taxotere and B6, tho' I don't use that high a dose, only 100mg per day. I also use calcium citrate, magnesium citrate and glucosamine blend...these from a naturopath who suggests laying off the antioxidants while in chemo. I have a real bad left foot from previous back problems, so the neuropathy seemed to seek out the already damaged area and work there. It comes and goes in both feet but finally left my hands...Thank God. Don't know where I'd be without the use of my hands. On bad nights I take ativan to sleep and it really lets me go under. Be careful of the ibuprofen on an empty stomach. Some people respond to neurontin, but that's one more strong drug with side effects too numerous to sort out from everything else. I have doc's orders to do pain meds for now and have found a balance that has left me pretty; much pain free. Thank God. When my foot gets hot and painful, I massage it for awhile and that seems to slow up the nerve pain. I will be interested to hear what others do for this, as the b-6 clue came from here and that has really helped me. Also, loose shoes.

Good luck, I hope it eases up soon.

Paula2

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Dear Saundra, sorry to hear you are getting the neuropathy. I know as liz said there are new predrugs out now that can help. Back when I first got chemo there weren't but my Dr did prescribe vitamin B and L-glutamine. It helped some, as I had it all the way up my legs and the tingling stopped in my thighs. The neurotin doesn't stop the neuropathy but deals with the pain, it does make you tired though.

I took ativan or ambiem if I was having a hard time sleeping. Unfortunately I still have it in feet and lower legs bad, and in my finger tips but I have not had too many chemo breaks. Other woman I've talked to who have been off chemo says it takes a year or so to get better.

I had to avoid heat, actually used rice bags I made and kept in my freezer to cool my feet down more so I could get to sleep.

Make sure you tell your oncologist and your chemo nurse. Sometimes the chemo nurses know more of what well help than the Drs.

Hugs n Prayers Bonnie

saundra's picture
saundra
Posts: 1390
Joined: Mar 2007

Thanks, LADIES, I'm off to the vitamin store now. At least I can start those hints. You are so helpful to me and I am so grateful.
(((HUGS))) to you all.

aussie59
Posts: 48
Joined: Apr 2007

Saundra,

I have had severe neuropathy since March 2007. However it has improved in the last two months since I was put on Tamoxifen. I had a bad fall a few months ago because of the numbness in my toes and this can affect your balance. Also I found it very difficult to write and use a keyboard but this has improved greatly. I hope your condition improves shortly. Irene.

mopar
Posts: 1950
Joined: May 2003

Saundra:
My neuropathy was extremely painful, burning, etc. I went to a neurologists who did testing (even though we knew it was from chemo) and he put me on Neurontin. It was very hard to deal with that drug and it didn't help at all. However, I increased my B-6 and started L-Glutamine and it really helped. I have no evidence of neuropathy anymore. Hope this helps!
(((HUGS)))
Monika

mccarty
Posts: 13
Joined: Oct 2005

Hi, my name is Glenda, and I have Neuropathy in my feet from chemo. My Neurolgist has me on Nortriptyline twice a day. I don't know if it helps as I have really bad cramps in my toes almost every night. I've found if I get a foot lotion and massage my feet it helps. You might give it a try.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network